Alert archive / Massachusetts / Special Weather Statements in 2016
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Mar 4, 2016, 9:10 PM EST for Barnstable County, Bristol County, Plymouth County, Massachusetts. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2016, 9:10 PM EST (02:10 UTC)
- Expired
- Mar 4, 2016, 10:45 PM EST
- In force
- 95 min
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 53 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WWUS81 KBOX 050210
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EST FRI MAR 4 2016
MAZ016>023-RIZ005-007-050345-
DUKES-SOUTHERN PLYMOUTH-NORTHERN BRISTOL-EASTERN NORFOLK-EASTERN
PLYMOUTH-SOUTHERN BRISTOL-BARNSTABLE-WESTERN
PLYMOUTH-BRISTOL-NEWPORT-
910 PM EST FRI MAR 4 2016
...SNOW SQUALLS CONTINUE TO IMPACT SOUTHEAST MASSACHUSETTS THAT
INCLUDES ALL OF BRISTOL AND PLYMOUTH COUNTIES INTO THE UPPER CAPE...
SCATTERED SNOW SQUALLS ARE IMPACTING SOUTHEAST MASSACHUSETTS WITH
VISIBILITIES OF 1 TO 2 MILES. SNOW ACCUMULATIONS LIKELY ALONG AREA
ROADWAYS...ESPECIALLY IF UNTREATED...THE SLIGHTEST AMOUNT OF WHICH
WILL MAKE FOR SLICK AND HAZARDOUS TRAVEL.
SQUALLS TO LAST TOWARDS MIDNIGHT...GRADUALLY SHIFTING SOUTH AND
EAST. THIS AS WINDS INCREASE OUT OF THE NORTHEAST WITH THE PASSAGE
OF THE OFFSHORE OCEAN STORM...TOPPING OUT AROUND 35 TO 45 MPH FOR
THE ADVISED AREA AROUND MIDNIGHT.
AGAIN...HAZARDOUS TRAVEL CONDITIONS ACROSS SOUTHEAST MASSACHUSETTS
THIS EVENING TOWARDS MIDNIGHT. IF NEEDED TO TRAVEL...GIVE YOURSELF
EXTRA TIME AND TAKE IT SLOW.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...BROCKTON...FALL RIVER...PLYMOUTH...TAUNTON...WEYMOUTH...
BARNSTABLE...BRAINTREE...DARTMOUTH...FALMOUTH...BRIDGEWATER...MARSHFIELD...
BRISTOL...BREWSTER...MARION...PROVINCETOWN...YARMOUTH...MIDDLEBOROUGH...
EASTON AND HINGHAM.
DRIVERS SHOULD REMAIN ALERT. THESE CONDITIONS OFTEN LEAD TO
ACCIDENTS...ESPECIALLY ON HIGHWAYS...SINCE ROAD CONDITIONS CAN CHANGE
RAPIDLY. AVOID BRAKING SUDDENLY. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALLS PASS YOUR LOCATION.
&&
LAT...LON 4155 7000 4167 7002 4144 7084 4145 7084
4154 7065 4175 7063 4174 7071 4160 7096
4142 7086 4153 7097 4141 7094 4151 7099
4146 7119 4183 7128 4230 7088 4176 7047
4180 7003 4208 7023 4203 7005
TIME...MOT...LOC 0207Z 020DEG 24KT 4161 7130
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Mar 4, 6:43 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 4, 6:43 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
643 PM EST FRI MAR 4 2016
.SYNOPSIS...
STRONG OFFSHORE LOW PRESSURE WILL SKIRT SOUTHEAST NEW ENGLAND
TONIGHT WITH HIGH PRESSURE FILLING IN BEHIND THE LOW ON SATURDAY.
ALBERTA CLIPPER RACES SOUTH OF NEW ENGLAND SUNDAY. HIGH PRESSURE
THEN BUILDS MILDER WEATHER OVER OUR AREA THE FIRST HALF OF NEXT
WEEK. LOW PRESSURE RACES THROUGH EASTERN CANADA MIDWEEK AND PULLS
A COLD FRONT THROUGH NEW ENGLAND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
630 PM UPDATE...
NO MAJOR CHANGES TO THE FORECAST AT THIS TIME. MAIN CHANGE WAS TO
ADJUST SKY COVER A LITTLE FARTHER WEST EARLY TONIGHT BUT
MAINTAINING THE CLEARING TREND OVERNIGHT.
SYSTEM SNOW IS OVER CAPE COD AND THE ISLANDS WITH NORTH-NORTHEAST
WINDS BRINGING OCEAN SNOW SHOWERS INTO THE NORTH SHORE AND INTO
EAST COASTAL PLYMOUTH COUNTY. THIS SHOULD CONTINUE FOR THE NEXT
COUPLE OF HOURS AND THEN SHOW A DIMINISHING TREND AFTER 9 PM.
WINDS NEAR THE COAST HAVE BEEN A LITTLE LOWER THAN FORECAST AND SO
WE WILL BRING WINDS/GUSTS DOWN A SMIDGE BUT MAINTAIN A WINDY NIGHT
ALONG THE COAST.
TEMPERATURES ARE WITHIN A DEGREE OR TWO OF FORECAST LEVELS AND SO
NO CHANGES AT THIS TIME.
PREVIOUS DISCUSSION...
STRONG OFFSHORE SYSTEM WILL CONTINUE TO DEEPEN THIS EVENING AS IT
MAKES ITS EASTWARD PROGRESSION SOUTH AND EAST OF THE 40N/70W
BENCHMARK. LATEST WATER VAPOR IMAGERY SHOWS CLASSIC LEAF PATTERN
WHEN THE LOW IS UNDERGOING CYCLOGENESIS. THIS RAMP-UP WILL
INCREASE THE PRESSURE GRADIENT ALLOWING 925 MB JET TO INCREASE
40-50 KTS.
ONE CONCERN FOR SNOW IS ACROSS THE MASS EAST COAST INCLUDING THE
NORTH SHORE. WENT AHEAD AN ISSUED A WINTER WEATHER ADVISORY FOR
ESSEX COUNTY. HI-RES GUIDANCE CONTINUES TO SHOW A NARROW BAND OF
HIGHER QPF LATER THIS AFTERNOON INTO THE EVENING HOURS. THIS IS IN
ASSOCIATION WITH THE RE-DEVELOPMENT OF OCEAN EFFECT SNOW MOVING
ONSHORE. THE LATEST NAM12 AS WELL AS THE HRRR ARE ALSO ON BOARD.
ONE INTERESTING NOTE IS THAT THE RAP GUIDANCE IS SHOWING
INSTABILITY OVER THE NORTH SHORE FOR MUCH OF THE AFTERNOON INTO
THE EVENING. THIS INSTABILITY COMBINED WITH THE DEVELOPMENT OF A
COASTAL FRONT WILL HELP ENHANCE THE OCEAN EFFECT SNOW SHOWERS MORE
SO THEN WHAT GUIDANCE IS INDICATING. COULD SEE ANOTHER 1-3 INCHES
FOR ESSEX COUNTY...WHICH WILL BE ON TOP OF THE 1-2 THAT PORTIONS
OF THAT AREA HAS ALREADY SEEN. ONCE THE SNOW SHOWERS
DEVELOP...BELIEVE THEY WILL MOVE SOUTHWARD THANKS TO THE NORTHERLY
DIRECTION OF THE WIND. SO LOCATIONS ALONG THE I-95 CORRIDOR AS
WELL AS ROUTE 3 IN PLYMOUTH COULD BE IMPACTED WITH A QUICK DUSTING
OF SNOW AS WELL AS REDUCED VSBYS...ESP DURING THE EVENING COMMUTE
AND INTO LATE EVENING HOURS. MOTORIST SHOULD USE CAUTION THIS
EVENING WHEN TRAVELING.
AS THE SYSTEM PULLS AWAY...A FEW LINGERING SNOW SHOWERS WILL
CONTINUE BEFORE ENDING AROUND 1-3 AM.
THE OTHER MAIN FOCUS IS THE STRONG TO DAMAGING WINDS. STRONGEST
WINDS WILL OCCUR AFTER MIDNIGHT INTO SATURDAY MORNING. AS LAPSE
RATES CONTINUE TO INCREASE ANTICIPATE LOCATIONS THE EASTERN HALF
OF SOUTHERN NEW ENGLAND TO SEE NEAR 25-35 MPH GUSTS. HOWEVER
STRONGEST GUSTS WILL OCCUR OVER THE CAPE AND THE ISLANDS...WHICH
IS CLOSER TO THE STRONG JET. THE WIND ADVISORY WILL CONTINUE AS
GUSTS BETWEEN 40- 50 MPH ARE POSSIBLE. THIS COULD BRING DOWN TREE
LIMBS AND WIRES.
THERE ARE A FEW COASTAL CONCERNS...PLEASE REACH THE COASTAL FLOODING
SECTION BELOW.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY...
SURFACE HIGH PRESSURE WILL FILL IN BEHIND DEPARTING OFFSHORE LOW FOR
SATURDAY. STRONG WINDS GUSTS OVER THE CAPE/ISLAND AND THE WATERS
WILL BEGIN TO SUBSIDE AS PRESSURE GRADIENT WEAKENS THROUGHOUT THE
DAY. UPPER LEVEL LOW TURNS A BIT MORE PROGRESSIVE WITH A SHORTWAVE
QUICKLY PASSING BY DURING THE DAY. THIS WAVE WILL RESULT IN AN
INCREASE IN MID AND HIGH LEVEL CLOUDS. DRY AIR IN THE LOW LEVELS
WILL KEEP SATURDAY DRY. TEMPERATURES WILL BE MORE SEASONABLE WITH
DAY TIME HIGHS IN THE LOW 40S TO UPPER 30S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
BIG PICTURE...
RIDGE-WEST/TROUGH-EAST PATTERN OVER THE WEEKEND FLATTENS EARLY NEXT
WEEK. CONTOUR HEIGHTS ARE FORECAST TO BUILD WEST TO EAST AS THE FLOW
FLATTENS. THIS SUGGESTS A WARMING TREND FOR MUCH OF NEXT WEEK.
SHORTWAVE SCALE SHOWS ONE SHORTWAVE MOVING THROUGH NEW ENGLAND
SUNDAY...EVENTUALLY FORMING A CLOSED LOW WELL OUT TO SEA. A SECOND
SHORTWAVE MOVES ALONG THE CANADIAN BORDER MONDAY. UPPER RIDGE THEN
BUILDS OVER THE EASTERN USA. A THIRD SHORTWAVE RACES ACROSS CANADA
THIS WEEK AND CROSSES NORTHERN NEW ENGLAND WEDNESDAY-THURSDAY...
FLATTENING THE NEW ENGLAND PORTION OF THE UPPER RIDGE.
THE DAILIES...
SATURDAY NIGHT-SUNDAY...
ALBERTA CLIPPER FROM THE GREAT LAKES MOVES TO THE MID ATLANTIC
COAST AND THEN SWINGS OFFSHORE AND WELL SOUTH OF NEW ENGLAND. THIS
WILL BE TOO FAR SOUTH TO DIRECTLY AFFECT OUR AREA. HOWEVER THE
SUPPORTING UPPER SHORTWAVE WILL MOVE OVER US. SUFFICIENT COLD AIR
AT THE CORE OF THE TROUGH TO INCREASE INSTABILITY...TOTALS ARE
FORECAST TO CLIMB INTO THE MID AND UPPER 40S WHICH SUGGESTS SOME
POTENTIAL FOR CONVECTION. LIKELY NOT ANY THUNDER...BUT A FEW SNOW
SHOWERS ARE POSSIBLE. THIS WILL THEN MOVE OFF WITH CLEARING FROM
WEST TO EAST SUNDAY AFTERNOON. MIXING WILL REACH TO 850 MB SUNDAY
WITH TEMPS AT THAT LEVEL SUPPORTING MAX SFC TEMPS IN THE LOWER
40S.
MONDAY THROUGH WEDNESDAY...
EXPECT A PERIOD OF QUIET WEATHER AS HIGH PRESSURE BUILDS TO OUR
SOUTH AT THE SURFACE AND ALOFT. A SHORTWAVE PASSING ACROSS QUEBEC
WILL PULL A WEAK WARM FRONT THROUGH NEW ENGLAND ON MONDAY...BUT MOST
OF THE DYNAMIC SUPPORT WILL BE ALONG THE CANADIAN BORDER. SO WE MAY
SEE MID AND HIGH CLOUDS BUT NO PCPN. PRESSURE GRADIENT WILL TIGHTEN
BEHIND THE WARM FRONT WITH SUPPORT FOR WINDS GUSTING 20-25 KNOTS
ALONG THE COASTAL PLAIN.
THE MAIN EVENT FOR THE EARLY WEEK WILL BE THE WARMING TEMPS. WARM
ADVECTION ALOFT WILL SHRINK THE DEPTH OF THE MIXED LAYER...BUT
MIXING EVEN TO 925 MB WOULD SUPPORT MID 60S TUESDAY AND UPPER
60S/LOWER 70S WEDNESDAY. THIS IS A LITTLE HIGHER THAN GUIDANCE...SO
WE BUMPED GUIDANCE VALUES UP 2-3 DEGREES.
THURSDAY-FRIDAY...
ANOTHER SHORTWAVE CROSSING EASTERN CANADA WILL PUSH A COLD FRONT
SOUTH THROUGH NEW ENGLAND. THIS FRONT SHOULD CROSS OUR AREA EITHER
WEDNESDAY NIGHT PER THE GFS OR THURSDAY MIDDAY-AFTERNOON PER THE
ECMWF. THIS COLD FRONT MAY BRING A CHANCE OF SHOWERS. HIGH PRESSURE
THEN BUILDS DRIER COOLER WEATHER FOR FRIDAY. CONFIDENCE IS LIMITED
BY THE OBVIOUS TIMING UNCERTAINTY WITH THE COLD FRONT. BUT THE TREND
LOOKS FINE AT THIS TIME.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY/...
TONIGHT...HIGH CONFIDENCE.
VFR CIGS ACROSS THE CONNECTICUT VALLEY WITH MVFR CIGS FARTHER EAST
AND IFR ALONG THE EAST COAST AND CAPE/ISLANDS. EXPECT SNOW TO
CONTINUE EARLY TONIGHT AND THEN TAPER OFF 02-05Z. OCEAN EFFECT
SNOW SHOWERS AFFECTING THE NORTH SHORE AND PLYMOUTH COAST SHOULD
DIMINISH AS WINDS TURN NORTH.
EXPECT CLEARING SKIES WEST TO EAST AFTER MIDNIGHT. EXPECT 20-30 KT
WIND GUSTS AROUND I-95 WITH CAPE AND ISLANDS SEEING GUSTS NEAR
40-45 KTS BETWEEN 03-09Z.
SATURDAY...HIGH CONFIDENCE.
BRISK NW WINDS INTO THE MORNING FOR THE CAPE AND ISLANDS.
OTHERWISE LIGHT OVERALL AND VARIABLE AS HIGH PRESSURE BUILDS. VFR
WITH A BRIEF PERIOD OF SKC WITH INCREASING MID-HIGH CLOUDS IN THE
AFTERNOON.
KBOS TERMINAL...HIGH CONFIDENCE. IFR CONDITIONS EARLY TONIGHT.
SNOW SHOWERS AFFECTING THE NORTH SHORE WILL CONTINUE TO MOVE
SOUTHWEST THROUGH OR NEAR BOSTON THROUGH 03-04Z AND THEN DIMINISH.
LOWER CONFIDENCE ON EXACT VSBYS BUT ANTICIPATE OCCASIONAL
CONDITIONS AROUND 1SM. CONDITIONS IMPROVING TO VFR BY 07Z.
KBDL TERMINAL...HIGH CONFIDENCE. VFR CONDITIONS.
OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...MODERATE CONFIDENCE.
VFR FOR MOST OF THE PERIOD. THERE IS A LOW-MODERATE CHANCE OF
MVFR/IFR CIGS/VSBYS IN SNOW SHOWERS SUNDAY ESPECIALLY ALONG THE
SOUTH COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY/...
TONIGHT...
OFFSHORE COASTAL LOW DEEPENS RAPIDLY WHILE PASSING SE OF THE
40N/70W BENCHMARK. NE WINDS INCREASE WITH GUSTS UP TO 50 KTS
POSSIBLE DURING PASSAGE ESPECIALLY OVER THE SE WATERS. GALE AND
STORM FORCE WARNINGS ARE IN EFFECT. WAVES BUILDING UPWARDS OF
AROUND 15 FEET. SNOW/RAIN OUTCOMES ESPECIALLY S/SE WILL RESULT IN
VISIBILITY IMPACTS.
SATURDAY...
N/NW WINDS REMAINING BLUSTERY DURING THE FIRST HALF OF THE PERIOD
BEFORE DECREASING DURING THE DAY. COLDER AIR BUILDING S LENDS A
DEFINITE RISK OF FREEZING SPRAY AS WAVE HEIGHTS INITIALLY 10 TO 15
FEET GRADUALLY DIMINISH.
OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...MODERATE CONFIDENCE...
SATURDAY NIGHT-SUNDAY...LOW PRESSURE PASSES WELL SOUTH OF THE
WATERS. HIGH PRESSURE BUILDS OVER THE WATERS. WINDS WILL REMAIN
LIGHT THROUGH SUNDAY. LINGERING 5 FOOT SEAS ON THE OUTER WATERS
SHOULD SUBSIDE. A SMALL CRAFT ADVISORY MAY BE NEEDED ON THOSE OUTER
WATERS SATURDAY NIGHT.
MONDAY THROUGH WEDNESDAY...
WEST TO SOUTHWEST FLOW THROUGH THE PERIOD WITH WINDS GUSTING NEAR 25
KNOTS MONDAY AFTER A WARM FRONT MOVES ACROSS THE WATER. SEAS REMAIN
LESS THAN 5 FEET THROUGH THE PERIOD...EXCEPT MAY BE AREAS AROUND 5
FEET ON THE OUTER WATERS WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE
NEEDED MONDAY FOR THE WINDS AND ON THE OUTER WATERS WEDNESDAY FOR
THE SEAS.
&&
.TIDES/COASTAL FLOODING...
ONSHORE WIND AND SEAS INCREASE THIS EVENING BUT NOT ENOUGH TO HAVE
ANY SIGNIFICANT COASTAL IMPACT AROUND THE TIME OF THE EVENING HIGH
TIDE...WHICH IS PARTICULARLY LOW ASTRONOMICALLY. THE SATURDAY
MORNING HIGH TIDE IS HIGHER ASTRONOMICALLY BUT STILL NOT ALL THAT
HIGH AS ASTRONOMICAL TIDES GO. NEVERTHELESS...THERE WILL BE ENOUGH
SURGE AND RESIDUE SWELLS TO POSSIBLY CAUSE SOME EROSION ALONG THE
OUTER CAPE AND THE EAST SIDE OF NANTUCKET. ALTHOUGH DIMINISHING IN
SPEED...THERE WILL PROBABLY BE ENOUGH NORTHERLY FLOW TO KEEP A SURGE
NEAR OR SLIGHTLY ABOVE 1.5 FEET IN NANTUCKET HARBOR. THIS MAY BE
JUST ENOUGH TO CAUSE SOME VERY MINOR FLOODING OF THE MOST VULNERABLE
LOCATIONS SUCH AS EASY STREET. THE ESTOFS GUIDANCE LOOKED MORE
REASONABLE THAN THE ETSS THROUGH THIS EVENING GIVEN THE SYNOPTIC
PATTERN. HOWEVER...THE ETSS GUIDANCE LOOKED TO BE SUPERIOR FOR
OVERNIGHT AND SATURDAY. THE PRIOR SATURDAY MORNING SURGE FORECAST
STILL LOOKED GOOD FROM THIS SHIFT/S PERSPECTIVE WITH ONLY VERY MINOR
ADJUSTMENTS MADE ALONG PORTIONS OF THE CAPE COD NORTH AND EAST
FACING SHORELINES. WILL COVER THE POCKETS OF MINOR COASTAL FLOODING
AND EROSION DURING THE SATURDAY MORNING HIGH TIDE WITH A
STATEMENT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ006-
007.
WIND ADVISORY UNTIL 7 AM EST SATURDAY FOR MAZ022>024.
WINTER WEATHER ADVISORY UNTIL 7 AM EST SATURDAY FOR MAZ024.
RI...NONE.
MARINE...GALE WARNING UNTIL 10 AM EST SATURDAY FOR ANZ231-232.
GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ233>235-237-251.
GALE WARNING UNTIL 4 AM EST SATURDAY FOR ANZ230-236.
GALE WARNING UNTIL 1 PM EST SATURDAY FOR ANZ250-256.
STORM WARNING UNTIL 4 AM EST SATURDAY FOR ANZ254-255.
&&
SYNOPSIS...WTB/DUNTEN
NEAR TERM...WTB/DUNTEN
SHORT TERM...DUNTEN
LONG TERM...WTB
AVIATION...WTB/DUNTEN
MARINE...WTB/DUNTEN
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 4, 4:05 PM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 405 PM EST FRI MAR 4 2016 CTZ002>004-MAZ002>005-008>021-026-RIZ001>008-052115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 405 PM EST FRI MAR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ006-007-052115- WESTERN ESSEX MA-EASTERN ESSEX MA- 405 PM EST FRI MAR 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ024-052115- NANTUCKET MA- 405 PM EST FRI MAR 4 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022-023-052115- BARNSTABLE MA-DUKES MA- 405 PM EST FRI MAR 4 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-255-052115- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 405 PM EST FRI MAR 4 2016 ...STORM WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-256-052115- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 405 PM EST FRI MAR 4 2016 ...GALE WARNING IN EFFECT UNTIL 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ233>235-237-251-052115- VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 405 PM EST FRI MAR 4 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-052115- BOSTON HARBOR-NARRAGANSETT BAY- 405 PM EST FRI MAR 4 2016 ...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231-232-052115- CAPE COD BAY-NANTUCKET SOUND- 405 PM EST FRI MAR 4 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Mar 4, 6:16 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EST FRI MAR 4 2016
MAZ017>021-050045-
SOUTHERN PLYMOUTH-NORTHERN BRISTOL-EASTERN PLYMOUTH-SOUTHERN
BRISTOL-WESTERN PLYMOUTH-
616 PM EST FRI MAR 4 2016
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN PLYMOUTH...NORTHERN
BRISTOL...EASTERN PLYMOUTH...SOUTHERN BRISTOL...WESTERN PLYMOUTH...
AT 616 PM EST...AN AREA OF HEAVY SNOW WAS ALONG A LINE EXTENDING FROM
MARSHFIELD TO MIDDLEBOROUGH TO MARION...AND WAS MOVING SOUTHWEST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...BROCKTON...FALL RIVER...PLYMOUTH...TAUNTON...DARTMOUTH...
BRIDGEWATER...MARSHFIELD...MARION...MANSFIELD...MIDDLEBOROUGH...EASTON...
WAREHAM...BOURNE...NORTON...SOMERSET...SCITUATE...PEMBROKE...ROCKLAND AND
ABINGTON.
ROAD CONDITIONS CAN DETERIORATE RAPIDLY IN WINTRY WEATHER. BE ALERT
FOR ICY SPOTS ON ROADS. SLOW DOWN AND AVOID BRAKING SUDDENLY. ALLOW
EXTRA TRAVEL TIME.
&&
LAT...LON 4150 7110 4153 7105 4156 7106 4156 7107
4153 7107 4203 7119 4221 7072 4209 7064
4201 7071 4191 7069 4178 7058 4171 7065
4174 7072 4168 7072 4171 7077 4164 7076
4163 7087 4159 7083 4165 7092 4152 7096
TIME...MOT...LOC 2316Z 027DEG 15KT 4211 7069 4187 7084 4169 7077
MDLocal storm report, Mar 4, 6:33 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
633 PM EST FRI MAR 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM SNOW SALISBURY 42.83N 70.84W
03/04/2016 M1.5 INCH ESSEX MA TRAINED SPOTTER
SPOTTER
0105 PM SNOW AMESBURY 42.86N 70.93W
03/04/2016 M1.8 INCH ESSEX MA TRAINED SPOTTER
SPOTTER
0115 PM SNOW MERRIMAC 42.83N 71.00W
03/04/2016 M1.0 INCH ESSEX MA FIRE DEPT/RESCUE
REPORTED BY BOTH F.D. AND P.D.
0304 PM SNOW SALISBURY 42.84N 70.86W
03/04/2016 M2.0 INCH ESSEX MA HAM RADIO
HAM RADIO
0425 PM SNOW TOPSFIELD 42.64N 70.95W
03/04/2016 M2.1 INCH ESSEX MA TRAINED SPOTTER
TRAINED SPOTTER
0613 PM SNOW PEABODY 42.53N 70.93W
03/04/2016 M1.0 INCH ESSEX MA HAM RADIO
HAM RADIO
&&
NWSSpecial weather statement, Mar 4, 7:46 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EST FRI MAR 4 2016
MAZ007-013>023-RIZ002-004>007-050215-
DUKES-SOUTHERN PLYMOUTH-NORTHERN BRISTOL-EASTERN ESSEX-SOUTHEAST
MIDDLESEX-EASTERN NORFOLK-SOUTHERN BRISTOL-WESTERN
PLYMOUTH-SUFFOLK-EASTERN PLYMOUTH-WESTERN
NORFOLK-BARNSTABLE-SOUTHEAST PROVIDENCE-BRISTOL-WASHINGTON-EASTERN
KENT-NEWPORT-
746 PM EST FRI MAR 4 2016
...SNOW SQUALLS WILL AFFECT SOUTHEAST MASSACHUSETTS ESPECIALLY AREAS
ALONG THE COAST OF ESSEX AND SUFFOLK COUNTY...AND ALL OF BRISTOL AND
PLYMOUTH COUNTIES INTO THE UPPER CAPE...
SCATTERED SNOW SQUALLS ARE IMPACTING SOUTHEAST MASSACHUSETTS WITH
VISIBILITIES OF 1 TO 2 MILES. SNOW ACCUMULATIONS LIKELY ALONG AREA
ROADWAYS...ESPECIALLY IF UNTREATED...THE SLIGHTEST AMOUNT OF WHICH
WILL MAKE FOR SLICK AND HAZARDOUS TRAVEL.
EXPECT THE SQUALLS TO LAST TOWARDS MIDNIGHT...DIMINISHING
THEREAFTER...WITH WINDS INCREASING OUT OF THE NORTHEAST WITH THE
PASSAGE OF THE OFFSHORE OCEAN STORM.
AGAIN...HAZARDOUS TRAVEL CONDITIONS ACROSS SOUTHEAST MASSACHUSETTS
THIS EVENING. IF NEEDED TO TRAVEL...GIVE YOURSELF EXTRA TIME AND
TAKE IT SLOW.
LOCATIONS IMPACTED INCLUDE...
BOSTON...NEW BEDFORD...BROCKTON...QUINCY...FALL RIVER...PLYMOUTH...TAUNTON...
WEYMOUTH...SALEM...BRAINTREE...DARTMOUTH...RANDOLPH...FALMOUTH...
GLOUCESTER...NORWOOD...MILTON...STOUGHTON...BRIDGEWATER...NEWPORT AND
BRISTOL.
DRIVERS SHOULD REMAIN ALERT. THESE CONDITIONS OFTEN LEAD TO
ACCIDENTS...ESPECIALLY ON HIGHWAYS...SINCE ROAD CONDITIONS CAN
CHANGE RAPIDLY. AVOID BRAKING SUDDENLY. CONSIDER DELAYING TRAVEL
UNTIL THE SQUALLS PASS YOUR LOCATION.
&&
LAT...LON 4225 7096 4226 7090 4225 7088 4229 7088
4169 7052 4144 7079 4144 7084 4175 7063
4174 7071 4165 7092 4145 7090 4144 7090
4143 7085 4142 7086 4156 7124 4145 7140
4216 7122 4269 7063
TIME...MOT...LOC 0037Z 020DEG 24KT 4216 7102
SIPPRELLSpecial weather statement, Mar 4, 9:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EST FRI MAR 4 2016
MAZ016>023-RIZ005-007-050345-
DUKES-SOUTHERN PLYMOUTH-NORTHERN BRISTOL-EASTERN NORFOLK-EASTERN
PLYMOUTH-SOUTHERN BRISTOL-BARNSTABLE-WESTERN
PLYMOUTH-BRISTOL-NEWPORT-
910 PM EST FRI MAR 4 2016
...SNOW SQUALLS CONTINUE TO IMPACT SOUTHEAST MASSACHUSETTS THAT
INCLUDES ALL OF BRISTOL AND PLYMOUTH COUNTIES INTO THE UPPER CAPE...
SCATTERED SNOW SQUALLS ARE IMPACTING SOUTHEAST MASSACHUSETTS WITH
VISIBILITIES OF 1 TO 2 MILES. SNOW ACCUMULATIONS LIKELY ALONG AREA
ROADWAYS...ESPECIALLY IF UNTREATED...THE SLIGHTEST AMOUNT OF WHICH
WILL MAKE FOR SLICK AND HAZARDOUS TRAVEL.
SQUALLS TO LAST TOWARDS MIDNIGHT...GRADUALLY SHIFTING SOUTH AND
EAST. THIS AS WINDS INCREASE OUT OF THE NORTHEAST WITH THE PASSAGE
OF THE OFFSHORE OCEAN STORM...TOPPING OUT AROUND 35 TO 45 MPH FOR
THE ADVISED AREA AROUND MIDNIGHT.
AGAIN...HAZARDOUS TRAVEL CONDITIONS ACROSS SOUTHEAST MASSACHUSETTS
THIS EVENING TOWARDS MIDNIGHT. IF NEEDED TO TRAVEL...GIVE YOURSELF
EXTRA TIME AND TAKE IT SLOW.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...BROCKTON...FALL RIVER...PLYMOUTH...TAUNTON...WEYMOUTH...
BARNSTABLE...BRAINTREE...DARTMOUTH...FALMOUTH...BRIDGEWATER...MARSHFIELD...
BRISTOL...BREWSTER...MARION...PROVINCETOWN...YARMOUTH...MIDDLEBOROUGH...
EASTON AND HINGHAM.
DRIVERS SHOULD REMAIN ALERT. THESE CONDITIONS OFTEN LEAD TO
ACCIDENTS...ESPECIALLY ON HIGHWAYS...SINCE ROAD CONDITIONS CAN CHANGE
RAPIDLY. AVOID BRAKING SUDDENLY. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALLS PASS YOUR LOCATION.
&&
LAT...LON 4155 7000 4167 7002 4144 7084 4145 7084
4154 7065 4175 7063 4174 7071 4160 7096
4142 7086 4153 7097 4141 7094 4151 7099
4146 7119 4183 7128 4230 7088 4176 7047
4180 7003 4208 7023 4203 7005
TIME...MOT...LOC 0207Z 020DEG 24KT 4161 7130
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:46 PM EST | Special Weather Statement | BOX | Bristol, Norfolk, Plymouth, Suffolk | 89 min |
| Mar 4, 10:38 PM EST | Special Weather Statement | BOX | Barnstable, Bristol, Plymouth | 52 min |
| Mar 5, 4:04 AM EST | Small Craft Advisory | BOX | 24 hr |
Nearby
Special Weather Statements in Massachusetts, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.